Gastric Lavage and Activated Charcoal Application

iEM world

Gastric Lavage and Activated Charcoal Application chapter written by Elif Dilek Cakal from Turkey is just uploaded to the Website!

Did You Encounter Poisoned Patient Today?

frog

"Approach to poisoned patients" is one of the core EM clerkship topics!

Poisonings

Harajeshwar Kohli and Ziad Kazzi, USA

An 18-year-old, previously healthy female, presents to the Emergency Department with nausea, vomiting, and tremors. She states 45 minutes ago she ingested an unknown number of diphenhydramine tablets (25 mg) in a suicidal gesture. Past Medical History: Depression, Medications: none. Social History: As per family member, she does not smoke or use illicit drugs. She is single and unemployed. Vital Signs: HR 110 bpm, BP 151/92 mmHg, RR 20 / min, Temp 38.5 degrees Celsius. Physical Exam: General Appearance: Mild distress, awake, appears to be hallucinating. Eyes: Dilated pupils bilaterally but reactive. Cardiovascular: Tachycardic, normal sounds, and no murmurs. Lungs: Clear to auscultation bilaterally. Abdomen: Soft, non-tender, non-distended, decreased bowel sounds. Neurologic: Normal motor power, normal cranial nerves, normal cerebellar exam, alert and oriented to self. Not oriented to location or date. Attention level waxes and wanes. Skin: warm, dry, no rash. Musculoskeletal: No deformities, no clonus, normal deep tendon reflexes.

Drugs Causing Anticholinergic Toxidrome

Touch Me

Most Common

Tricyclic Antidepressants, Diphenhydramine, Antihistamines, Jimson Weed, and Atropine
Answer

Have you never seen Jimson Weed?

Touch Me